×

zbMATH — the first resource for mathematics

Numerical approximations of problems in plasticity: error analysis and solution algorithms. (English) Zbl 0896.73078
The paper starts from the formulation of an initial-boundary value problem of elastoplasticity as a variational inequality with the displacement, plastic strain and internal (hardening) variables as primary unknowns. For this formulation, the existence and uniqueness proofs can be found in the closely related paper of W. Han and B. D. Reddy [Comput. Mech. Adv. 2, 283-400 (1995; Zbl 0847.73078)]. For the numerical solution of the problem, a fully discrete scheme is described which uses finite differences for the quasi-time variable and finite elements in space. The convergence rate of the approximate solution is discussed. It is shown that an improved convergence in quasi-time can be obtained by using the Crank-Nicolson type algorithm, and an improved convergence in space for linear finite elements can be obtained by using discontinuous piecewise linear approximation for the plastic strains. The same convergence rate and stability are proved also for the numerical integration of the functional of plastic strains within the discrete scheme. Finally, an iterative technique of the predictor-corrector type for solving the discrete problem is described. The convergence of this type iterations for the continuous problem is proved in the above reference.

MSC:
74S30 Other numerical methods in solid mechanics (MSC2010)
74P10 Optimization of other properties in solid mechanics
74C99 Plastic materials, materials of stress-rate and internal-variable type
74S05 Finite element methods applied to problems in solid mechanics
74S20 Finite difference methods applied to problems in solid mechanics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] The Finite Element Method for Elliptic Problems. North Holland, Amsterdam, 1978.
[2] Han, Computational Mechanics Advances 2 pp 283– (1995)
[3] Han, SIAM J. Numer. Anal. 34 pp 143– (1997) · Zbl 0933.74010
[4] Hlaváček, RAIRO Anal. Numér 14 pp 347– (1980)
[5] , and Solution of Variational Inequalities in Mechanics. Springer-Verlag, New York, 1988. · Zbl 0654.73019
[6] Johnson, Numer. Math. 26 pp 79– (1976) · Zbl 0355.73035
[7] Johnson, SIAM J. Numer. Anal. 14 pp 575– (1977) · Zbl 0374.73039
[8] and Approximate Solution of Plastic Flow Theory Problems. Teubner- Texte 65, Leibniz, 1984.
[9] Korneev, J. Numer. Math. & Math. Phys. 17 pp 437– (1977)
[10] Reddy, Comp. Meth. Appl. Mech. Eng. 93 pp 253– (1991) · Zbl 0744.73023
[11] Reddy, Adv. Appl. Mech. 47 pp 429– (1994)
[12] Topics on the numerical analysis and simulation of plasticity, in Handbook of Numerical Analysis vol. II, and , editors. Elsevier (North-Holland), Amsterdam (to appear).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.